I am noticing a pattern, I think. Opinions, please.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

checkerjane91
Regular Member


Date Joined May 2008
Total Posts : 61
   Posted 7/2/2008 3:39 PM (GMT -7)   
Hi All,
 
I have been on the Pred; Imuran; Canasa; and Lialda for almost two weeks now.
 
I think, well somedays, that things are improving slowly but surely.  I have one BM a day, there is still bloody mucous.  But it's not loose blood, etc.  And the BM is formed, but not the illusive perfect one - gross, huh!?  But, hey, it's crazy what a person with IBD gets excited about!
 
Anyway, a couple of hours after I take my Lialda, I start having gas.  Then, I start passing mucous.  This is the only time of day, other than with my daily BM, that I pass mucous.  I am wondering if the gas from the Lialda is making me have the mucous or irritating my colon or something like that?
 
But then I think it kind of sounds crazy because when I started Lialda back in January I noticed a huge difference in just a couple of days.  So, it probably doesn't make alot of sense to think that it is making things worse at this stage of the game.
 
The thing that's got me wondering about this is because I haven't been able to tolerate the other 5ASA's well.  The Asacol and Pentasa actually made things worse, and the others didn't do a thing. 
 
Anyway, I am going to cut back to two a day and see what happens.
 
With all of the other crap that I am taking I am kind of thinking that my body could probably deal with one less pill to process. 
 
I know that it probably doesn't make a difference, but I am not very big - 5 feet and 110 pounds.  Maybe it's just a little bit of an overload.  I mean, the Pred, the Imuran, and then the three Lialda - all for left sided colitis.
 
Thanks for listening, and opinions are welcome!
 
Beth


40 mgs of Pred
50 mgs of Imuran
3 Lialda
1 Canasa at night
 
 


Kiss520
Veteran Member


Date Joined Jun 2008
Total Posts : 742
   Posted 7/3/2008 7:34 AM (GMT -7)   
I don't think it hurts to cut back if you think the Lialda is the problem, but you should probably ask your doctor in case you have to taper the decrease in meds.  I know how you feel about taking so much medication.  Sometimes I feel WAY overmedicated.  Things are starting to improve for me, and I'm anxious to cut back on some of this stuff - especially my anti-spasm meds.  They really put me in a fog. 
Female, 30.   Chicago 'burbs.
DX:  Ulcerative Proctitis (10cm) January '08
Current Treament:  Rowasa 60 ML 2X daily, Cortenama 100 ML 1X daily, Bentyl 20 MG 4X daily, Fish Oil 2x daily, Disgestive Advantage (Colitis) 2X daily, Metamucil 2X daily, Yoga daily.
Previous Treatment:  Canasa suppositories, Cortifoam, Prednisone, Colazal, Symex DuoTabs, Vitamins.
Status:  Flare (showing some improvement)
 
 


NMcP
Regular Member


Date Joined Mar 2008
Total Posts : 212
   Posted 7/3/2008 6:09 PM (GMT -7)   
Lialda gave me the worst gas EVER! And I noticed that some mucous tended to hook a ride with the gas. The gas and mucous aren't as bad with Asacol (after the Lialda), but it's still there. I never had this problem with sulfasalazine so next doc appt I'm going back to the sulfasalazine.
Age: 48
location: Seattle, Wa
Diagnosed with UC in June 2006
Medications: Asacol 2 pills 3 x/day, Canasa supps
Supplements: vitamins, probiotics
No. of colonoscopies: 1
Originally diagnosed with moderate UC, pancolitis

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, February 18, 2018 3:09 PM (GMT -7)
There are a total of 2,930,614 posts in 321,556 threads.
View Active Threads


Who's Online
This forum has 160296 registered members. Please welcome our newest member, Dillon White.
390 Guest(s), 13 Registered Member(s) are currently online.  Details
Psilociraptor, Froggy88, Ak123, Gear, astroman, firepro, getting by, Octobrsky13, ks1905, mareish, Woodduck12, Dirtfarmerswife, Crazyick